Alert archive / Puerto Rico / Small Craft Advisories in 2017

Small Craft Advisory 5, NWS JSJ

February 4, 2017

NWS JSJ issued this small craft advisory at Feb 4, 2017, 7:15 PM CST. It took effect at Feb 5, 2017, 6:00 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2017, 7:15 PM CST (01:15 UTC)
In effect from
Feb 5, 2017, 6:00 AM CST
Expired
Feb 5, 2017, 8:50 AM CST
In force
3 hr
Issued by
NWS JSJ

The text

As transmitted.

288 
WHCA72 TJSJ 050115
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
915 PM AST SAT FEB 4 2017

...SEAS INCREASING TO 7 FEET IN THE ATLANTIC WATERS...

...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE ATLANTIC OFFSHORE 
WATERS...

AMZ710-050915-
/O.NEW.TJSJ.SC.Y.0005.170205T1200Z-170206T1200Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
915 PM AST SAT FEB 4 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM AST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM AST MONDAY.

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
035 
WHCA72 TJSJ 050743
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
343 AM AST SUN FEB 5 2017

...SEAS INCREASING TO 7 FEET IN THE ATLANTIC WATERS...

...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE ATLANTIC OFFSHORE
WATERS...

AMZ710-051545-
/O.CON.TJSJ.SC.Y.0005.170205T1200Z-170206T1200Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
343 AM AST SUN FEB 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM AST MONDAY...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
514 
WHCA72 TJSJ 050941 AAA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
541 AM AST SUN FEB 5 2017

...SEAS INCREASING TO 7 FEET IN THE ATLANTIC WATERS...

...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE ATLANTIC OFFSHORE
WATERS...

AMZ710-051745-
/O.EXT.TJSJ.SC.Y.0005.170205T1200Z-170207T2200Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
541 AM AST SUN FEB 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST TUESDAY...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
754 
WHCA72 TJSJ 051450
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1050 AM AST SUN FEB 5 2017

...WINDS AND SEAS WILL INCREASE ACROSS THE ATLANTIC OFFSHORE
WATERS CREATING HAZARDOUS MARINE CONDITIONS...

AMZ710-052300-
/O.CAN.TJSJ.SC.Y.0005.000000T0000Z-170207T2200Z/
/O.NEW.TJSJ.SC.Y.0006.170206T1000Z-170207T2200Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
1050 AM AST SUN FEB 5 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 PM AST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM AST
TUESDAY. 

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 12:00 PM CST, 7 hours 15 minutes earlier.

Area forecast discussion, Feb 4, 12:00 PM CST, 7 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
200 PM AST Sat Feb 4 2017

.SYNOPSIS...
The proximity of the subtropical jet will induce upper level
perturbations across the region through early next week. At the
surface, surges of moisture will move across the region at times.
These surges will interact with the upper level disturbance to
produce periods of clouds and shower each day across the islands.
A ridge pattern is expected to return around the upcoming mid
week.

&&

.DISCUSSION...
A surge of moisture with clouds and showers is moving across the
region. This moisture will produce showers in the form of
streamers downwind from the islands of the U.S. Virgin Islands and
across Eastern Puerto Rico during the next few hours. In addition,
the available moisture will interact with the local topography,
diurnal effect and sea breeze convergence to produce scattered to
numerous showers over the West and Interior PR. Urban flooding is
possible in isolated spots of Northwestern PR and the San Juan
Metro Area later today.

Trade winds will continue to enhance moisture advection across
the eastern Caribbean. A ridge pattern will build across the
forecast area by the upcoming mid week.

&&

.AVIATION...
VFR conds will prevail across the flying area thru the forecast
period. Brief MVFR cigs possible near TJMZ and TJBQ between
04/18-21Z with the afternoon SHRA. East winds at 10-20 kts will
continue below FL050.

&&

.MARINE...
Mariners can expect winds of 10-15 kts and seas of 3-5 feet in
the nearshore waters and 4-6 feet in the offshore waters.
Therefore...small craft operators should exercise caution across
the offshore waters. Winds and seas are expected to increase
around 15-20 kt and 7 foot by early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  85  74  86 /  40  30  40  40
STT  74  85  74  84 /  30  40  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

11/27
Hazardous weather outlook, Feb 4, 3:16 AM CST, 15 hours 59 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
458 AM AST SABADO 4 DE FEBRERO DE 2017

AMZ710>745-PRZ001>013-051000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-
ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-
NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS DEL ATLANTICO Y LAS AGUAS COSTERAS DEL CARIBE-
458 AM AST SABADO 4 DE FEBRERO DE 2017

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.OLEAJE...OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS AGUAS DEL
ATLANTICO.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DEL ATLANTICO DE PUERTO
RICO Y ALGUNAS PLAYAS DEL SURESTE. TAMBIEN PARA VARIAS PLAYAS DE
VIEQUES Y CULEBRA.

.DIAS DOS HASTA SIETE...DOMINGO A VIERNES

EL OLEAJE CONTINUARA PICADO DURANTE LOS PROXIMOS DIAS CON LA
POSIBILIDAD DE CONDICIONES PELIGROSAS COMENZANDO BIEN TARDE EL LUNES
CON OLEAJE ALCANZANDO LOS 7 PIES. TAMBIEN SE ESPERA QUE EL RIESGO DE
CORRIENTES SUBARINAS ESTE POR LO MENOS MODERADO PERO TORNANDOSE ALTO
TEMPRANO LA PROXIMA SEMANA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-051000-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-
SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS
ADYACENTES DEL CARIBE-
458 AM AST SABADO 4 DE FEBRERO DE 2017

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.OLEAJE...OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS AGUAS DEL
ATLANTICO.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DE SANTA CRUZ Y ALGUANS
PLAYAS DEL SUR DE SAN THOMAS Y SAN JOHN.

.DIAS DOS HASTA SIETE...DOMINGO A VIERNES

EL OLEAJE CONTINUARA PICADO DURANTE LOS PROXIMOS DIAS CON LA
POSIBILIDAD DE CONDICIONES PELIGROSAS COMENZANDO BIEN TARDE EL LUNES
CON OLEAJE ALCANZANDO LOS 7 PIES. TAMBIEN SE ESPERA QUE EL RIESGO DE
CORRIENTES SUBARINAS ESTE POR LO MENOS MODERADO PERO TORNANDOSE ALTO
TEMPRANO LA PROXIMA SEMANA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

In the hours before

Local storm report, Feb 4, 6:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
846 PM AST SAT FEB 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLOOD            HATILLO                 18.49N 66.82W
02/04/2017                   CAMUY              PR   EMERGENCY MNGR

            ROAD PR-130 AND PR-492 WERE REPORTED FLOODED.

&&

FCASTRO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:34 PM CSTFlash Flood WarningJSJ3 hr
Feb 4, 9:01 PM CSTAreal Flood WarningJSJ119 min
Feb 4, 11:20 PM CSTAreal Flood AdvisoryJSJ115 min
Feb 5, 8:50 AM CSTSmall Craft AdvisoryJSJ4 days
Feb 5, 11:34 AM CSTAreal Flood AdvisoryJSJ4 hr
Feb 5, 3:40 PM CSTAreal Flood AdvisoryJSJ2 hr

Nearby

Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.